# SDR CA050329012

- Difficulty date: March 5, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Cessna A185F
- Aircraft time: 2,955 hours
- Engine: Cont IO520D
- Propeller: Hartzl HCC3YF1
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: CB2411
- Part serial: 20002043
- Condition: Shorted
- Location: Master
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, H, J
- Precautionary procedure: H

## Discrepancy

(CAN) AFTER TAKEOFF FROM AIRPORT THE PILOT SMELLED THE BATTERY OVERCHARGING, HE NOTICED THE ALTERNATOR AMPMETER CHARGING AT APPROXIMATELY 60 AMPS.  THE PILOT TURNED OFF THE ALTERNATOR AND MASTER SWITCHES AND PROCEEDED INTO THE AIRPORT USING HIS CELL PHONE AS COMMUNICATION WITH THE TOWER. THE BATTERY WAS REMOVED FROM THE AIRCRAFT AND FOUND TO HAVE A INTERNAL DEAD SHORT WHEN PLACED ON A CHARGER.
